Alert archive / Puerto Rico / Special Weather Statements in 2016
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Nov 17, 2016, 1:25 PM CST. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2016, 1:25 PM CST (19:25 UTC)
- Expired
- Nov 17, 2016, 2:45 PM CST
- In force
- 80 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 99 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
531
WWCA82 TJSJ 171925
SPSSJU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
325 PM AST THU NOV 17 2016
PRZ008-009-172045-
NORTHWEST-WESTERN INTERIOR-
325 PM AST THU NOV 17 2016
...A STRONG THUNDERSTORM WILL AFFECT CAMUY...ISABELA...
QUEBRADILLAS...SAN SEBASTIAN AND HATILLO MUNICIPALITIES...
AT 323 PM AST...DOPPLER WEATHER RADAR DETECTED A STRONG THUNDERSTORM
LOCATED NEAR QUEBRADILLAS MOVING NORTHWEST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUEBRADILLAS...CAMUY...ISABELA...HATILLO...CACAO AND PIEDRA GORDA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND WILL CAUSE
LOCALIZED FLOODING AND HAZARDOUS DRIVING CONDITIONS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 1849 6698 1849 6694 1848 6692 1848 6689
1849 6687 1847 6682 1835 6694 1849 6703
1851 6701
TIME...MOT...LOC 1923Z 123DEG 5KT 1842 6692
$$
RAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Nov 17, 12:07 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 17, 12:07 PM CST, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service San Juan PR 207 PM AST Thu Nov 17 2016 .SYNOPSIS...Increasing moisture will trigger more and more showers as we move into the weekend and early next week, raising the potential for flooding. See our Hydrologic Outlook (ESFSJU) for more details. At upper levels...A ridge over the U.S. Virgin Islands will shift to Puerto Rico Saturday evening then move to the Leeward Islands Sunday night and beyond as a trough digs toward the local area. The sub-tropical jet will sag toward 22 north as it does so. Later next week high pressure builds over the western Caribbean and brings northwest flow to the area. At mid levels...High pressure over Puerto Rico will dominate the eastern Caribbean until mid-week. High pressure will build over the Gulf of Mexico mid week next week with northwest flow continuing over the area. At lower levels...A cold front northwest of the area will approach very slowly as high pressure over the southeastern United States builds offshore into the western Atlantic Friday night. A second stronger high over the southeast United States will force the front into the local area with much above normal moisture. The high pressure moves into the western Atlantic pushing stronger than usual easterly flow over the local area late next week. && .DISCUSSION...An atmosphere rich in moisture and relatively unstable launched showers and thunderstorms across Puerto Rico and downstream from the U.S. Virgin Islands beginning around noon. Showers became very heavy and sent local rivers close to flood stage as of 2 PM AST. Some reports of flooding have been received for flooded roads in San Juan and Caguas. A mudslide was reported in Morovis. This is the beginning of a period of much higher than normal moisture ahead of an approaching boundary--technically a prefrontal shear line--that will cause showers and thunderstorms to grow over the local islands each day and release more and more rainfall as the boundary approaches--at this time supposedly Monday and Tuesday. Heavy rain, already occurring today, will also be seen Saturday, and is expected to increase each day Sunday through Tuesday. Showers and thunderstorms will diminish considerably Wednesday, as mid level moisture goes from over 90 percent relative humidity to less than 10 percent Tuesday night or Wednesday according to the latest models. Although showers and thunderstorms will not be continuous, but more of a daytime phenomenon, at least over land, light winds and the approaching boundary will align the showers and thunderstorms that form to move over and over across specific areas, concentrating the rainfall in certain areas over others and thus causing some very heavy rainfall amounts that could potentially result in flooding. The heaviest rain is indicated for Monday and Tuesday at the present time, but heavier rains will begin to appear as early as Saturday. && .AVIATION...SHRA/TSRA will continue across the interior and western PR through 22Z will impact mainly the flying area of TJMZ/TJBQ with tempo MVFR conds and mtn top obscd. VCSH expected elsewhere. Low level winds will continue southeast at 8-15 knots with sea breeze variations aft 17/22z across the north/northwestern terminals of PR. && .MARINE...Tranquil marine condtions for now, but seas will begin to rise Friday night and small craft advisories may be necessary as early as Thanksgiving Day as swell from the north and northeast move into the area. Otherwise expect showers and thunderstorms with increasing frequency Saturday through Tuesday as a boundary moves into the area. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 86 77 86 / 30 60 40 40 STT 77 87 77 86 / 40 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && 71/12
Hazardous weather outlook, Nov 17, 4:22 AM CST, 9 hours 3 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO...CORRECCION SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 601 AM AST JUEVES 17 DE NOVIEMBRE DE 2016 AMZ710>745-PRZ001>013-172215- SAN JUAN Y VECINDAD-NORESTE-SURESTE- ESTE INTERIOR-NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD- NOROESTE-OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 601 AM AST JUEVES 17 DE NOVIEMBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UN POTENCIAL DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS EN RAFAGAS BREVES ESTA TARDE A TRAVES DE PORCIONES DEL INTERIOR ESTE, EL INTERIOR Y OESTE DE PUERTO RICO. .INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR EN INUNDACIONES URBANAS Y DE RIACHUELO. .CALOR...INDICE DE CALOR ENTRE 100-102 GRADOS ES POSIBLE HOY ALREDEDOR DEL MEDIODIA SOBRE PORCIONES DEL CUADRANTE NOROESTE DE PUERTO RICO. .DIAS DOS HASTA SIETE...VIERNES A MIERCOLES LA HUMEDAD AUMENTARA A TRAVES DEL AREA DE PRONOSTICO HASTA EL FIN DE SEMANA A MEDIDA QUE UN SISTEMA FRONTAL SOBRE LAS AGUAS DEL ATLANTICO Y UNA VAGUADA EN LA SUPERFICIE INDUCIDA SE EXTIENDA A TRAVES DEL ESTE DEL CARIBE. ESTO AYUDARA EN EL DESARROLLO DE AGUACEROS Y TRONADAS A TRAVES DEL AREA DE PRONOSTICO. DEBIDO A SUELOS YA SATURADOS...ESTA ACTIVIDAD RESULTARA INUNDACIONES URBANAS Y DE RIACHUELOS AL IGUAL QUE INCREMENTOS RAPIDOS A LO LARGO DE RIOS. DESLIZAMIENTOS EN AREAS DE TERRENO EMPINADO A TRAVES DE PORCIONES DEL OESTE INTERIOR DE PUERTO RICO SON POSIBLES. SE ESPERA QUE EL RIESGO MODERADO DE CORRIENTES SUBMARINAS CONTINUE A LO LARGO DE LAS COSTAS DEL ATLANTICO DE PUERTO RICO DURANTE LOS PROXIMOS DIAS. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE INVITA A LOS OBSERVADORES A REPORTAR INUNDACIONES AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-172215- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ- AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 601 AM AST JUEVES 17 DE NOVIEMBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UN POTENCIAL DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS EN RAFAGAS BREVES ESTA MANANA A TRAVES DE LAS AGUAS DEL CARIBE Y ALGO DE ESTA ACTIVIDAD PODRIA APROXIMARSE A PORCIONES DE SANTA CRUZ. .DIAS DOS HASTA SIETE...VIERNES A MIERCOLES LA HUMEDAD AUMENTARA A TRAVES DEL AREA DE PRONOSTICO HASTA EL FIN DE SEMANA A MEDIDA QUE UN SISTEMA FRONTAL SOBRE LAS AGUAS DEL ATLANTICO Y UNA VAGUADA EN LA SUPERFICIE SE EXTIENDA A TRAVES DEL ESTE DEL CARIBE. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES.
In the hours before
Local storm report, Nov 17, 11:09 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
109 PM AST THU NOV 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM FLOOD SAN JUAN 18.41N 66.06W
11/17/2016 SAN JUAN PR DEPT OF HIGHWAYS
URBAN FLOODING WAS OBSERVED BETWEEN AVE MUNOZ RIVERA AND
AVE ROOSEVELT.
&&
FCASTROSpecial weather statement, Nov 17, 1:25 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
325 PM AST THU NOV 17 2016
PRZ008-009-172045-
NORTHWEST-WESTERN INTERIOR-
325 PM AST THU NOV 17 2016
...A STRONG THUNDERSTORM WILL AFFECT CAMUY...ISABELA...
QUEBRADILLAS...SAN SEBASTIAN AND HATILLO MUNICIPALITIES...
AT 323 PM AST...DOPPLER WEATHER RADAR DETECTED A STRONG THUNDERSTORM
LOCATED NEAR QUEBRADILLAS MOVING NORTHWEST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUEBRADILLAS...CAMUY...ISABELA...HATILLO...CACAO AND PIEDRA GORDA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND WILL CAUSE
LOCALIZED FLOODING AND HAZARDOUS DRIVING CONDITIONS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 1849 6698 1849 6694 1848 6692 1848 6689
1849 6687 1847 6682 1835 6694 1849 6703
1851 6701
TIME...MOT...LOC 1923Z 123DEG 5KT 1842 6692
RAMThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 11:19 PM CST | Special Weather Statement | JSJ | 41 min | |
| Nov 17, 10:20 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 17, 11:34 AM CST | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 17, 12:02 PM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 17, 12:53 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 17, 1:04 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 17, 1:21 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 17, 4:49 PM CST | Areal Flood Advisory | JSJ | 116 min |
Nearby
Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.